Posted by Bob Johnson (126.96.36.199) on March 18, 2001 at 16:04:35:
I've just found a report concerning a 51-yr. old man who was using 720 mg of Verapamil to control his clusters. He had been using the sustained release form but changed to the immediate release form in an effort to save money.
The impact of this change in form was that the effective dose was increased (from an already high dose). His blood pressure and heart rate fell to critical levels and he ended up in the cardiac care unit until his condition was stabilized.
The reason why this effect is very complicated and so I'm avoiding that issue. The point is: do not make changes in dosing, medication, and/or combinations of meds without checking with your doc.
The volume of medication side effects and emergencies, like this man's, has increased very dramatically (not just for CH/migraine) as we are using many more medications and so many of them have very powerful effects on the body.
Post a Followup